Oklahoma, 2004

Damaging Wind in Oklahoma, August 3, 2004

August 3, 2004 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm over the eastern Oklahoma panhandle produced wind damage during the early evening hours which snapped three power poles. No injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm over the eastern Oklahoma panhandle produced wind damage during the early evening hours which snapped three power poles. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 3, 2:32 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 3, 2:32 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT TUE AUG 3 2004

.DISCUSSION...
LOOKS LIKE THE MAIN THEME OF THIS PCKG IS A RETROGRESSION OF THE
UPPER AIR PATTERN DURING THE NEXT SEVEN DAYS. UPPER LEVEL RIDGE
CURRENTLY OVER SRN PLAINS WILL RETROGRADE TO A POSITION OVER THE
INTERMOUNTAIN WEST AND GREAT BASIN REGION BY NEXT TUESDAY...WHILE
ANOTHER ERN US TROF ORGANIZES AS WELL. THIS UA PATTERN CHANGE IS
AN ALL TOO FAMILIAR ONE WE HAVE SEEN THIS SUMMER...THE DREADED NW
FLOW PATTERN WHICH OFTEN HAS SOME SURPRISES ASSOCIATED WITH IT.
FOR TONIGHT...HAVE SPREAD SLGT CHC POPS A BIT FURTHER E AND S BASED
ON CURRENT SATELLITE TRENDS. LOOKS LIKE COLD FRONT ON SCHEDULE FOR
WED WITH COOLER TEMPS LATER WED AND THU. SLGT CHC TO CHC POPS
NEARLY ALL PERIODS EXCEPT DAY 7 DUE TO NW FLOW PATTERN. LATEST
MEDIUM RANGE MODELS ADVERTISING ANOTHER COLD FRONT AROUND MONDAY...
AND HAVE ADJUSTED WIND GRIDS AND TEMPS TO REFLECT THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO     67  93  64  86 /  10  30  30  20
BEAVER       71  90  65  86 /  20  20  20  20
BOISE CITY   66  91  61  85 /  20  20  20  20
BORGER       68  94  65  87 /  10  30  30  20
BOYS RANCH   67  92  64  87 /  20  30  30  20
CANYON       66  93  64  86 /  10  30  30  20
CLARENDON    70  95  67  88 /  10  30  30  20
DALHART      63  91  63  86 /  20  20  20  20
GUYMON       69  90  64  87 /  20  20  20  20
HEREFORD     65  93  63  86 /  20  30  30  20
LIPSCOMB     71  93  66  86 /  20  20  20  20
PAMPA        69  93  65  88 /  10  30  30  20
SHAMROCK     71  95  68  88 /  10  30  30  20
WELLINGTON   72  97  68  89 /  10  30  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

ANDRADE
Hazardous weather outlook, Aug 3, 12:00 PM CST, 6 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE AUG 3 2004

OKZ001>003-TXZ001>020-041100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE AUG 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.  HOWEVER...
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND
NORTHWEST TEXAS PANHANDLE TONIGHT AS A COLD FRONT APPROACHES THE
AREA...AND THESE SHOULD REMAIN BELOW SEVERE LIMITS

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JORDAN

The radar

The Dodge City radar (KDDC), 135 km away, was scanning. The volume nearest the first event began at 00:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beaver

When
August 3, 6:40 PM CST
Where
Beaver County, Logan
Measured
61 kt (70 mph) estimated gust
Property damage
$6,000
Reported by
GENERAL PUBLIC
Coordinates
36.567, -100.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418354.